Pain Medication (narcotic) and going to work.Register Today!
This is a discussion on Pain Medication (narcotic) and going to work. in Nurses With Disabilities, part of General Nursing ... OK Chaps... So I read some threads and something disturbed me a little bit. Many people seem to...by DolceVita Nov 1, '09OK Chaps...
So I read some threads and something disturbed me a little bit. Many people seem to work places where they cannot be on pain medication while at work. I have a chronic painful condition which has me on NSAIDS perpetually. However, it does "go acute" from time to time and I need to bring in the heavy guns (some narcotic type pain killer). Separately, I have "rescue treatment" agreed with my doc for migraines (again very rare but requires promethazine w/ narcotic) to prevent me having to go to ER for shots in the bum. In total I might have to take a proper pain killer 3-4 times a year.
So my question is...is it fairly standard for nurses to not be permitted narcotic pain medication while on duty?
Don't get me wrong, I am not stupid and understand the effects a narcotic can have and the dangers, potentially, to a patient. I just need a bit more info from people in the "real" nursing world.
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=436049©2013 allnurses.com INC. All Rights Reserved.
- 1,908 Views
- Nov 1, '09 by SuesquatchRNI've never heard a rule about not going to work on a pain med. However, if it impairs you - and you know if it does - you should obviously stay home.
- Nov 2, '09 by katjp12I also need to take stong pain medication due to a trauma injury. When I finaly get strong enough to try to go back to work I will have to deal with that issue. I also have migraines. Check with your doctor to see if a medication called "Maxalt" may be suitable for you. I had tried several other migraine medications untill my doctor prescribed it. It isn't a "knock you out for the duration" type of med, but you still have to be able to lie down for awhile. It doesn't make me "groggy" or "drunk". I don't know if it would help you. Check with your pain doctor.
- Nov 2, '09 by traumaRUsWe can't provide medical advice. We also can't say what your board of nursing would say.
Please check with them.